I was diagnosed with hormonal acne about 2 years ago. Before then, perfect skin. Usually I get 2-3 little bumps underneath my skin, currently it's majorly on my cheek area, mostly right side. I use retin A+clindacylin=same tube at night. Morning I use vitamin C. Cleanser for AM and PM is a basic gentle wash. I have Black skin too, which means I get dark spots left over. Anything else I can do?
When Does Hormonal Acne Go Away? What More Can I Do?
Doctor Answers (2)
Hormonal acne in black skin -how to help
- Acne in teens is common but having acne later in life normally associated with hormonal disbalance. Often triggered by stress and diet rich in saturated fat and carbohydrates. In this type of acne eruptions often seen around naso-labial triangle and cheeks.
- Polycystic ovary syndrome is frequently associated with acne. In this condition woman often gets menstrual disturbances, excess of facial hair and weight gain. Diagnosis proved by an Ultrasound scan and blood tests showing excess of testosterone and associated hormones.
- Darker skin types can be left with post-inflammatory Hyperpigmentation when active acne lesions healed. Using oil free SPF cream, skin lightening mixture of hydroquinone, retinol and steroid can be used to combat this.
- Treatment includes correction of hormonal disbalance: life style changes, weight control and combined oral contraception pill. Anti-comedogenic agents used topically as gel, lotions or facial soaps. These will open up ducts of sebaceous glands. Antibiotics orally or as apart of topical agent will suppress inflammation sustained by bacteria P. Acne. Topical or oral Retinoids will act as suppressors of over-active sebaceous glands. Nlite dye laser has been shown to be effective as anti-inflammatory and anti-bacterial agent.
Acne can come and go throughout your lifetime
Acne can come and go throughout your lifetime. Some people will only have it in their teens, others in their later years, and many, on and off throughout their lifetimes. It sounds like you are using good products, but you might need to evaluate adding an oral medication (like Doxycycline or a derivative) into your regime for a bit. I suggest visiting a dermatologist and reviewing the products you are on or have tried, as your current regimen may need to be kicked up a notch or two.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.